Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 317, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 3, 2006, 5:32 PM CDT for Fayette County, Illinois. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2006, 5:32 PM CDT (22:32 UTC)
- Expired
- Jun 3, 2006, 5:45 PM CDT
- In force
- 13 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Fayette County, IL
The radar
The Evansville,IN radar (KVWX), 118 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 86 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 1638 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 032232
SVRLSX
ILC051-032245-
/O.NEW.KLSX.SV.W.0317.060603T2232Z-060603T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
532 PM CDT SAT JUN 3 2006
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN FAYETTE COUNTY IN SOUTH CENTRAL ILLINOIS
* UNTIL 545 PM CDT
* AT 529 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR ST. JAMES...OR ABOUT 16 MILES
EAST OF VANDALIA...AND MOVING SOUTH AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
LA CLEDE...
LOOGOOTEE...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3884 8885 3897 8890 3902 8881 3892 8881
3892 8871 3883 8871
$$
CARNEY1 follow-up statement
000
WWUS53 KLSX 032248
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
548 PM CDT SAT JUN 3 2006
ILC051-032258-
/O.EXP.KLSX.SV.W.0317.000000T0000Z-060603T2245Z/
FAYETTE IL-
548 PM CDT SAT JUN 3 2006
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL FAYETTE COUNTY
HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE. HOWEVER...GUSTY WINDS IN EXCESS OF 45 MPH
AND SMALL HAIL WILL CONTINUE TO BE POSSIBLE WITH THIS STORM.
LAT...LON 3884 8885 3897 8890 3902 8881 3892 8881
3892 8871 3883 8871
$$
CARNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 4:12 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 3, 4:12 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 412 PM CDT SAT JUN 3 2006 .DISCUSSION... FORECAST CONTINUES TO BE DIFFICULT TO PIN DOWN AS NORTHWEST FLOW ALOFT HAS DEVELOPED...WITH A 5900+ METER RIDGE OVER THE SOUTHWEST CONUS AND 6400 METER CUTOFF LOW SPINNING OVER UPSTATE NEW YORK. TRANSITION ZONE BETWEEN THESE TWO SYSTEMS IS STILL FORECAST TO HANG OVER THE CWFA THROUGH MOST OF THE NEXT 7 DAYS. AS MENTIONED IN PREVIOUS DISCUSSIONS...ANY LONGITUDINAL SHIFT IN THIS PATTERN WILL MAKE MY TEMPERATURE FORECAST HORRIBLY WRONG OVER THE NEXT WEEK. STILL THINK THAT LACK OF CONFIDENCE AND POTENTIAL FOR SUBTLE SHIFTS IN THE PATTERN NECESSITATES A CONSERVATIVE APPROACH. HAVE STUCK CLOSE TO MOS GUIDANCE--WHICH IS REMAINS PRETTY CLOSE CLIMATOLOGY--THROUGH THE PERIOD. PRECIPITATION CHANCES ARE ALSO DIFFICULT TO PIN DOWN WITH THE AREA STUCK IN THIS NORTHWEST FLOW PATTERN. COMPLICATING THINGS IS THE WEAK LOW LEVEL JET WHICH NEVER SEEMS TO STRAY TOO FAR FROM WESTERN OR CENTRAL MISSOURI. THIS SHOULD ALLOW FOR NIGHT TIME CONVECTION TO DEVELOP OVER THE PLAINS OR WESTERN MISSOURI INTO SOUTHERN IOWA AND THEN ROLL SOUTHWARD IN THE NORTHWEST FLOW. LEFT OVER BOUNDARIES FROM NIGHT TIME CONVECTION COULD BE FOCI FOR DAYTIME CONVECTION. WOULD THINK THERES AT LEAST A SLIGHT CHANCE FOR PRECIPITATION JUST ABOUT EVERY PERIOD FOR THE WHOLE WEEK UNTIL WE BREAK THIS PATTERN. IT LOOKS LIKE THE HIGHEST THREAT FOR PRECIPITATION WILL BE ON MONDAY NIGHT AND TUESDAY ACROSS THE CWFA. LOW LEVEL JET DRIVEN PRECIPITATION IS FORECAST BY THE NAM TO DEVELOP OVER IOWA DURING THE EVENING MONDAY NIGHT AND ROLL SOUTH INTO MISSOURI BY TUESDAY MORNING. DUE TO THE AFORE-MENTIONED UNCERTAINTIES ASSOCIATED WITH THIS PATTERN HAVE NOT GONE HIGHER THAN CHANCE POPS FOR THIS POTENTIAL SYSTEM ON MONDAY NIGHT AND TUESDAY. CARNEY && .AVIATION... FOR THE 18Z TAFS...A WK SFC FRONT CURRENTLY EXTENDS FROM SRN IA INTO A SFC LOW IN CNTRL IL THEN INTO SE INDIANA. THE AIRMASS IS DESTABILIZING INVOF OF THE BNDRY WITH CONTINUED HEATING...WITH CAPES ATTM AOA 1000 J/KG. ANTICIPATING THAT WE WILL BEGIN TO SEE A CU FIELD DVLP BY EARLY AFTERNOON WITH SCT TSRA DVLPG ALG THE BNDRY BY MID AFTERNOON. QUESTION FOR THIS AVIATION FCST IS THE WESTWARD EXTENT OF THE CONVECTION AS THE MODEL GUIDANCE ALL SUGGESTS THIS FRONT WILL SHIFT TOWARDS THE MS RIVER BY 00Z. GIVEN THE LOW OVERALL COVERAGE OF STORMS AND THEREFORE THE UNCERTAINTY OF TSRA IMPACTING THE TAF SITES SPANNING THE MS RIVER...HAVE OPTED ATTM TO JUST INCLUDE CB VERBAGE IN THE CLOUD GROUP FROM MID AFTERNOON INTO THE EARLY EVENING. THIS FRONT SHOULD CONT TO MOVE WESTWARD TNGT. THERE IS SOME SUGGESTION THAT LATER TNGT THERE CUD A CHANCE OF SHRA ASSOCD WITH LOW-MID LEVEL WAA. THERE IS EVEN MORE UNCERTAINTY THAT THIS WILL ACTUALLY PAN OUT AND AS SUCH HAVE JUST INCLUDED SOME MID CLDS IN THE FCST. GLASS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 3, 3:30 PM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 330 PM CDT SAT JUN 3 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-041100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 330 PM CDT SAT JUN 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT ACROSS THE ENTIRE AREA. A FEW OF THE STORMS MAY BE SEVERE THIS EVENING ALONG AND EAST OF THE MISSISSIPPI RIVER. THE PRIMARY THREAT WITH ANY SEVERE STORMS IS LARGE HAIL UP TO ONE AND ONE-HALF INCHES IN DIAMETER AND DAMAGING WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY...MAINLY ALONG AND WEST OF THE MISSISSIPPI RIVER. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. THERE IS A CHANCE FOR THUNDERSTORMS ACROSS MOST OF THE AREA FROM MONDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY ALONG AND EAST OF THE MISSISSIPPI RIVER THIS EVENING. GLASS
In the hours before
Local storm report, Jun 3, 5:32 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
532 PM CDT SAT JUN 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL WENTZVILLE 38.81N 90.86W
06/03/2006 M0.75 INCH ST. CHARLES MO NWS EMPLOYEE
&&
GKSThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 4:42 PM CDT | Severe Thunderstorm Warning | LSX | Fayette | 48 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.